Alert archive / Washington / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jul 9, 2012, 7:05 PM PDT for Okanogan County, Washington. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 7:05 PM PDT (02:05 UTC)
- Expired
- Jul 9, 2012, 7:45 PM PDT
- In force
- 40 min
- Issued by
- NWS Spokane, WA
County Okanogan County, WA
The radar
The Seattle radar (KATX), 209 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
956
WWUS86 KOTX 100205
SPSOTX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT MON JUL 9 2012
WAZ042-100245-
OKANOGAN WA-
705 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL 745 PM PDT
AT 702 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF CONCONULLY..MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN OKANOGAN COUNTY...
LAT...LON 4901 11994 4901 11979 4900 11978 4880 11987
4881 11998 4901 11999 4901 11995
TIME...MOT...LOC 0205Z 190DEG 11KT 4887 11992
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:15 PM PDT, 50 minutes earlier.
Area forecast discussion, Jul 9, 6:15 PM PDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
615 PM PDT Mon Jul 9 2012
.SYNOPSIS...
A warm and unstable air mass will bring showers and thunderstorms
to the region tonight. A slight cool down with mainly dry and
sunny conditions is expected Tuesday through Wednesday...but
temperatures will still remain well above normal. Another warm up
is expected late in the week with a chance of mainly mountain
thunderstorms.
&&
.DISCUSSION...
Updated the forecast to adjust for a later timing in the
convection. Subsidence behind the first shortwave that is now in
Canada had supressed convection developing during the peak heating
time...except for along the Cascade crest where a couple strong
storms exist. Will continue to monitor the storms in Oregon which
have developed over the mountains, but in association with a
second shortwave that is expected to lift over the region
overnight. These storms are moving off the ridges and expected to
track north-norteast overnight...reaching eastern Washington by
mid evening. The latest run of the HRRR has finally picking up on
the current trends and show the Cascades and southeast corner
being the prime areas for evening convection. Expect the main
weather threats will be strong gusty outflows from the collapsing
storms along with small hail and brief downpours. Coverage and
confidence on severe weather has dropped and SPC has taken down
the Slight Risk that was currently over the region. Otherwise the
Red Flag warning will continue until the threat for lightning has
ended. /rfox.
&&
.AVIATION...
00Z TAFS: The region remains in a lull with subsidence dominating
much of the TAF sites in the wake of the departing shortwave.
Anticipate convection to fire in Oregon and track northward with the
second wave. But it will be delayed until after 03z, mainly
effecting KLWS, KPUW, KCOE and the KGEG/KSFF area with showers and
embedded evening thunder. Cigs will be VFR with elevated convection,
but gusty erratic winds and brief downpours with small hail will be
a concern. This second wave will exit the region after 12z, allowing
for clearing skies, westerly flow and VFR conditions. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 91 63 91 62 93 / 50 10 10 0 0 0
Coeur d'Alene 61 90 61 89 58 91 / 50 20 20 10 0 0
Pullman 67 89 56 89 57 93 / 50 10 10 0 0 0
Lewiston 73 99 67 99 67 102 / 50 10 10 0 10 0
Colville 61 92 58 91 55 94 / 40 20 10 10 0 0
Sandpoint 53 88 56 87 54 89 / 50 30 30 10 10 0
Kellogg 62 91 57 89 55 91 / 50 30 30 10 10 0
Moses Lake 67 98 62 97 61 99 / 20 0 10 0 0 0
Wenatchee 67 96 64 96 66 97 / 20 0 0 0 0 0
Omak 67 98 62 97 61 97 / 20 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 9, 1:49 PM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 149 PM PDT MON JUL 9 2012 IDZ001>004-026-027-WAZ031>038-041>044-102100- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 149 PM PDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 1:25 PM PDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
125 PM PDT MON JUL 9 2012
WAZ037-038-092115-
FERRY WA-STEVENS WA-
125 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
NORTHEASTERN FERRY COUNTY IN NORTHEAST WASHINGTON
UNTIL 215 PM PDT
AT 123 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF CURLEW..MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN FERRY COUNTY...
RURAL NORTHWESTERN STEVENS COUNTY...
LAT...LON 4901 11819 4900 11806 4879 11830 4881 11840
4901 11836 4901 11834 4901 11820
TIME...MOT...LOC 2025Z 196DEG 6KT 4882 11833
SBSpecial weather statement, Jul 9, 1:41 PM PDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
141 PM PDT MON JUL 9 2012
IDZ001-WAZ037-092115-
BOUNDARY ID-PEND OREILLE WA-
141 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON
EXTREME NORTHWESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 215 PM PDT
AT 138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF METALINE..MOVING NORTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN PEND OREILLE COUNTY...
RURAL NORTHWESTERN BOUNDARY COUNTY...
LAT...LON 4888 11704 4889 11713 4900 11709 4901 11704
4901 11687 4900 11686
TIME...MOT...LOC 2040Z 208DEG 13KT 4891 11706
SBSpecial weather statement, Jul 9, 5:31 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
531 PM PDT MON JUL 9 2012
WAZ042-100115-
OKANOGAN WA-
531 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL 615 PM PDT
AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF MAZAMA..MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN OKANOGAN COUNTY...
LAT...LON 4900 12031 4878 12039 4878 12052 4901 12059
4901 12033
TIME...MOT...LOC 0031Z 181DEG 17KT 4884 12045
SBSpecial weather statement, Jul 9, 7:05 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT MON JUL 9 2012
WAZ042-100245-
OKANOGAN WA-
705 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL 745 PM PDT
AT 702 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF CONCONULLY..MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN OKANOGAN COUNTY...
LAT...LON 4901 11994 4901 11979 4900 11978 4880 11987
4881 11998 4901 11999 4901 11995
TIME...MOT...LOC 0205Z 190DEG 11KT 4887 11992
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:31 PM PDT | Special Weather Statement | OTX | 44 min | |
| Jul 9, 8:42 PM PDT | Areal Flood Advisory | OTX | Okanogan | 4 hr |
Nearby
Special Weather Statements in Washington, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.